Indian Journal of Radiology Indian Journal of Radiology  

   Login   | Users online: 5023

Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size     

 

CASE REPORT Table of Contents   
Year : 2020  |  Volume : 30  |  Issue : 2  |  Page : 214-217
A unique presentation of 5-fluorouracil (5-FU) induced cerebral encephalopathy


1 Department of Radiodiagnosis, IRCH, AIIMS, New Delhi, India
2 Department of Medical Oncology, IRCH, AIIMS, New Delhi, India

Correspondence Address:
Dr. Atul Sharma
Department of Medical Oncology, IRCH, AIIMS, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijri.IJRI_17_19

Rights and Permissions

5-Fluorouracil (5-FU), a commonly used antimetabolite and antineoplastic agent, has been approved for the treatment of various cancers. It is associated with systemic side-effects such as gastrointestinal problems, neutropenia. 5-FU-related encephalopathy is very rarely reported. Imaging with computed tomography (CT) and magnetic resonance imaging (MRI) plays a key role in diagnosing and monitoring the changes. Since the prognosis of cerebral involvement is usually good if recognized and treated in time, the reporting radiologist and treating physician should be familiar with them. We present a rare case of 5-FU-induced encephalopathy that was diagnosed based on her clinical and MRI findings and managed successfully.


[FULL TEXT] [PDF]*
Print this article     Email this article

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
  Citation Manager
 Access Statistics
  Reader Comments
  Email Alert *
  Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed98    
    Printed2    
    Emailed0    
    PDF Downloaded33    
    Comments [Add]    

Recommend this journal